Louisiana, 2005Lightning Strike in Louisiana, June 17, 2005
June 17, 2005 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 2:00 AM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 17, 2:00 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT FRI JUN 17 2005
.DISCUSSION...
IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING
SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM. THIS COMPLEX
HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF
LETTING UP...W/CLOUD TOPS REMAINING AOB -75C. WILL HIKE POPS
EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT. ETA
HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS
AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED
INSTABILITY AXIS BEFORE SUNRISE. THIS WILL PLAY HAVOC W/HIGHS
THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE
FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE
BALLPARK. OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR
PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF
DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING
TEMPS AGAIN. WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT
LOOKS TO BE DRY AND CONTINUED WARM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 92 74 96 74 / 40 30 20 20
MLU 88 70 92 71 / 50 40 30 20
DEQ 87 69 95 71 / 60 30 20 20
TXK 89 72 95 71 / 50 30 20 20
ELD 88 69 93 71 / 60 40 30 20
TYR 94 75 96 76 / 30 20 20 20
GGG 92 74 96 73 / 30 20 20 20
LFK 95 75 97 73 / 30 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
04/44
Hazardous weather outlook, Jun 17, 5:00 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT FRI JUN 17 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT FRI JUN 17 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE FOUR
STATE AREA THIS MORNING THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS
WILL BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT.
LARGE HAIL WILL ALSO BE POSSIBLE.
ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR TODAY OR TONIGHT.
44
In the hours before
Local storm report, Jun 17, 5:51 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL HOCHATOWN 34.20N 94.67W
06/17/2005 1.00 INCH MCCURTAIN OK PUBLIC
0400 AM TSTM WND DMG VALLIANT 34.00N 95.09W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
STREET SIGNS DOWN.
0420 AM TSTM WND DMG 1 N IDABEL 33.92N 94.82W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN IN HOLLYBROOK.
0525 AM TSTM WND DMG 10 W HOPE 33.67N 93.77W
06/17/2005 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 278.
0528 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0530 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0605 AM TSTM WND DMG STAMPS 33.36N 93.50W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0608 AM TSTM WND DMG LEWISVILLE 33.36N 93.58W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0622 AM DOWNBURST 1 N WALDO 33.37N 93.30W
06/17/2005 COLUMBIA AR LAW ENFORCEMENT
POWERLINES AND TREES DOWN AT LAMARTINE.
&&
JDLocal storm report, Jun 17, 6:27 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG 8 SE TEXARKANA 33.37N 93.92W
06/17/2005 MILLER AR LAW ENFORCEMENT
TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.
&&
JDLocal storm report, Jun 17, 6:28 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL HOCHATOWN 34.20N 94.67W
06/17/2005 1.00 INCH MCCURTAIN OK PUBLIC
0400 AM TSTM WND DMG VALLIANT 34.00N 95.09W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
STREET SIGNS DOWN.
0420 AM TSTM WND DMG 1 N IDABEL 33.92N 94.82W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN IN HOLLYBROOK.
0525 AM TSTM WND DMG 10 W HOPE 33.67N 93.77W
06/17/2005 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 278.
0528 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0530 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0605 AM TSTM WND DMG STAMPS 33.36N 93.50W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0608 AM TSTM WND DMG LEWISVILLE 33.36N 93.58W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0615 AM TSTM WND DMG 8 SE TEXARKANA 33.37N 93.92W
06/17/2005 MILLER AR LAW ENFORCEMENT
TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.
0622 AM DOWNBURST 1 N WALDO 33.37N 93.30W
06/17/2005 COLUMBIA AR LAW ENFORCEMENT
POWERLINES AND TREES DOWN AT LAMARTINE.
&&
JDLocal storm report, Jun 17, 6:32 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM HAIL DE KALB 33.51N 94.62W
06/16/2005 0.88 INCH BOWIE TX PUBLIC
&&
JDLocal storm report, Jun 17, 6:39 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 10 W EL DORADO 33.22N 92.84W
06/16/2005 UNION AR LAW ENFORCEMENT
TREES DOWN ACROSS COUNTY ROAD 235.
&&
JDLocal storm report, Jun 17, 6:40 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL HOCHATOWN 34.20N 94.67W
06/17/2005 1.00 INCH MCCURTAIN OK PUBLIC
0400 AM TSTM WND DMG VALLIANT 34.00N 95.09W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
STREET SIGNS DOWN.
0420 AM TSTM WND DMG 1 N IDABEL 33.92N 94.82W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN IN HOLLYBROOK.
0525 AM TSTM WND DMG 10 W HOPE 33.67N 93.77W
06/17/2005 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 278.
0528 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0530 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0605 AM TSTM WND DMG STAMPS 33.36N 93.50W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0608 AM TSTM WND DMG LEWISVILLE 33.36N 93.58W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0615 AM TSTM WND DMG 8 SE TEXARKANA 33.37N 93.92W
06/17/2005 MILLER AR LAW ENFORCEMENT
TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.
0622 AM DOWNBURST 1 N WALDO 33.37N 93.30W
06/17/2005 COLUMBIA AR LAW ENFORCEMENT
POWERLINES AND TREES DOWN AT LAMARTINE.
&&
JDLightning, Claiborne
- When
- June 17, 6:40 AM CST
- Where
- Claiborne County, Homer
- Property damage
- $30,000
- Reported by
- STORM CHASER
- Coordinates
- 32.823, -92.996 (the zone’s center; the record gives no point)
A church steeple was struck by lightning and set afire along Hwy 79 south of town.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Montana, June 17, 2005$25,000 · 1 in hail · 18 events
- Damaging Winds and High Wind in Texas, June 17, 2005$42,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Florida, June 17, 2005$10,000 · 57 kt wind · 4 events
- Lightning Strikes in Oregon, June 17, 20052 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Hail and Damaging Wind in Florida, June 17, 200552 kt wind · 2 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Damaging Winds in Utah, June 17, 200574 kt wind · 2 events
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
- Hail in Oklahoma, June 17, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481751.